MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHRO-ROUND XL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. ARTHRO-ROUND XL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 72202586
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
International zip code: (b)(6).
 
Event or Problem Description
It was reported that during an arthroscopy, the arthro-round broke but did not release any fragments.The procedure was successfully completed without delay using the same device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the reported arthro-round xl, used in treatment, will not be returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device was broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on device during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
Correction in a2 and a3: patient information is unknown.

Brand Name
ARTHRO-ROUND XL
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10235302
Report Number1219602-2020-00989
Device Sequence Number19606162
Product Code MDM
UDI-Device Identifier03596010651433
UDI-Public03596010651433
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202586
Device Catalogue Number72202586
Device Lot Number50521403
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/07/2020
07/29/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/14/2020
07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR